Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 9, 2005, 7:53 AM CDT for Nuckolls County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2005, 7:53 AM CDT (12:53 UTC)
- Expired
- Jun 9, 2005, 8:42 AM CDT
- In force
- 49 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:12 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 9, 3:12 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 312 AM CDT THU JUN 9 2005 .DISCUSSION...MAIN CONCERN WILL BE PRECIPITATION. A NARROW BAND OF THUNDERSTORMS HAS ALREADY DEVELOPED ALONG A NEARLY STATIONARY BOUNDARY ACROSS EASTERN NEBRASKA. SHOWERS AND THUNDERSTORMS ALSO DEVELOPING IN WESTERN NEBRASKA AS A RESULT OF WARM ADVECTION. PLENTY OF MOIST AIR IS ADVECTING INTO THE FORECAST AREA EARLY THIS MORNING AND EXPECT THE THUNDERSTORMS TO CONTINUE TO SPREAD INTO THIS AREA. BY THIS AFTERNOON AN UPPER LEVEL WAVE MOVES ACROSS THE AREA AND THE SURFACE LOW IN WESTERN KANSAS STRENGTHENS. PRECIPITABLE WATER FROM BOTH THE NAM AND THE GFS INCREASE TO 1 TO 1.5 INCHES THIS AFTERNOON AND TONIGHT. EXPECT THAT PRECIPITATION COULD BE HEAVY AT TIMES WITH THE THUNDERSTORMS. HAVE ISSUED A FLASH FLOOD WATCH FOR THE WHOLE FORECAST AREA FOR THIS AFTERNOON AND INTO FRIDAY MORNING. MOST OF THE FORECAST AREA HAS HAD ENOUGH RAIN IN THE PAST WEEK OR SO THAT ADDITIONAL RAINFALL COULD BECOME PROBLEMATIC. THE ONE THING THAT MIGHT KEEP THE PRECIPITATION AMOUNTS DOWN IS THAT THESE STORMS COULD BE MOVING ALONG FAIRLY FAST. ON TOP OF THE POTENTIAL FOR HEAVY RAINFALL...THERE IS SOME CHANCE FOR SEVERE WEATHER. ABOUT THE TIME OF MAX HEATING THE CAPE INCREASES TO OVER 3000 J/KG AND THERE IS LITTLE TO NO CIN. THE FRONT LINGERS ACROSS SOUTHEASTERN NEBRASKA AND NORTH CENTRAL KANSAS FRIDAY. SHOWERS AND THUNDERSTORMS MAY LINGER ALONG THE FRONT ON FRIDAY SO HAVE SOME LOW POPS IN. THE FRONT DRIFTS FURTHER NORTH FRIDAY NIGHT AND ANOTHER UPPER LEVEL WAVE MOVES OVER. PRECIPITABLE WATER AGAIN INCREASES TO 1 TO 1.5 INCHES. THIS UPPER WAVE IS STRONGER THAN THE ONE FOR TONIGHT AND LINGERS INTO SATURDAY MORNING IN THE EASTERN PART OF THE FORECAST AREA. LOOKS LIKE A SLIGHT BREAK FOR SATURDAY AND SATURDAY NIGHT BEFORE THE NEXT SERIES OF WAVES MOVE IN. THE MAIN TROUGH FINALLY MOVES THROUGH SUNDAY NIGHT AND A CHANGE IN THE PATTERN WILL HELP DRY THINGS OUT. MADE NO CHANGES TO THE OUTER PERIODS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH THIS AFTERNOON THIS AFTERNOON THROUGH FRIDAY MORNING. KS...FLASH FLOOD WATCH THIS AFTERNOON THIS AFTERNOON THROUGH FRIDAY MORNING. && JCB
Hazardous weather outlook, Jun 9, 4:44 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 444 AM CDT THU JUN 9 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-101200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 444 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THESE STORMS HAVE POTENTIAL FOR HEAVY RAIN THAT COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH CONTINUES INTO FRIDAY MORNING FOR HEAVY RAINFALL THAT COULD CAUSE FLOODING. THUNDERSTORMS ARE POSSIBLE DAILY THROUGH MONDAY. THE GREATEST CHANCE FOR THUNDERSTORMS WILL BE FRIDAY NIGHT AND LATE SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN CAUSING FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:57 AM CDT | Severe Thunderstorm Warning | GID | Kearney | 58 min |
| Jun 9, 8:24 AM CDT | Severe Thunderstorm Warning | GID | Adams | 46 min |
| Jun 9, 4:25 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 65 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 66 min |
| Jun 9, 5:08 PM CDT | Tornado Warning | GID | Furnas | 52 min |
| Jun 9, 5:59 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 53 min |
| Jun 9, 4:41 PM CDT | Tornado Warning | GID | Rooks | 64 min |
| Jun 9, 5:43 PM CDT | Tornado Warning | GID | Rooks | 68 min |
| Jun 9, 5:53 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 34 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | GID | Phillips | 48 min |
| Jun 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 63 min |
| Jun 9, 6:21 PM CDT | Tornado Warning | GID | Smith | 54 min |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 89 min |
| Jun 9, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 89 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.